Hail, Sussex
- When
- June 28, 12:31 PM EST
- Where
- Sussex County, 4.95 mi NNW of Colesville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.350, -74.690
Dime to nickle size hail on river road in Montague. Time estimated from radar.
A cold front approaching from the west, in combination with a pre-frontal lee-side trough parked over the mid-Atlantic region, sparked afternoon and evening thunderstorms across many parts of New Jersey. In addition to strong to severe winds and heavy rain, a few thunderstorms contained large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A cold front approaching from the west, in combination with a pre-frontal lee-side trough parked over the mid-Atlantic region, sparked afternoon and evening thunderstorms across many parts of New Jersey. In addition to strong to severe winds and heavy rain, a few thunderstorms contained large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 28, 9:53 AM EST, 2 hours 38 minutes earlier.
Area Forecast Discussion National Weather Service Mount Holly NJ 1053 AM EDT Sun Jun 28 2020 .SYNOPSIS... A cold front will cross the area today, pushing offshore into the overnight. A mid-level area of low pressure will push southward, lingering through the better part of the week, bringing chances for afternoon showers and thunderstorms. A backdoor cold front will push southward out of Canada late in the week, ushering out the stubborn low. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The first short wave/vort max of today that brought a few showers to Delmarva and southern New Jersey this morning has passed offshore and the showers have moved offshore as well. We will be in a lull in activity for the remainder of the morning into the very early afternoon, before showers and thunderstorms develop this afternoon. A cold front will approach the area from the west this afternoon, with a pre-frontal/lee-side trough in place across the Mid-Atlantic region. Meanwhile, a short wave/vorticity impulse will move across the area as well, with the strongest portion of the vort max impacting the northern half of the area. CAPE values will build to 1,000-2,000+ J/kg, although shear is not overly strong, only about 20-30 knots due to weak mid-level flow of around 30-35 knots. There is a fair amount of dry air forecast in the mid-levels, so even though the freezing level is fairly high, 13,000-14,000 feet, this dry air could help to lower the wet-bulb 0 height to near 10,000-11,000 feet and enhance the chance for hail development if thunderstorms develop. Also, this dry air could help lead to locally damaging winds if storms develop, especially with DCAPES forecast near 1000 J/kg. Therefore, much of the area remains in under a Marginal Risk for severe weather, with portions of northern New Jersey and northeast Pennsylvania under a Slight Risk. Today's maximum temperatures are expected to favor the 85 to 90 degree range, with highs forecast to be in the upper 70s and lower 80s right along the coast, and in the elevated terrain up north. Winds will generally be southwest to west around 5-10 mph with occasional gusts around 15 mph. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... Any showers and thunderstorms are expected to weaken and/or move off the coast this evening. A cold front is forecast to drop southeastward through our region overnight. We are anticipating a decrease in cloud cover for tonight with temperature dropping into the 60s and lower 70s. A light west wind should become northwest or variable at most locations. && .LONG TERM /MONDAY THROUGH SATURDAY/... The story of the extended will center on a cutoff mid-level low that will slowly work its way southward out of southeastern Canada into the Northeast. This low will meander its way in out neck of the woods for at least the beginning of the week before being picked up by a short wave trough to the north and associated backdoor cold front of sorts by the later portion of the workweek Thursday night into Friday. By Monday morning, the stage will be set for our cutoff low's development with a mid to upper-level longwave trough digging into the Northeast while Rossby Wave breaking shoots an upper- level ridge north and east across the southern Hudson Bay. This is usually a tell-tale sign of stagnation, and this will be no exception into the coming week. Interestingly on another note, it appears that the influences of Tropical Depression Boris in the Central Pacific may be one of the major factors in this pattern disruption leading to the cutoff low as the remnants of this system migrate northward and amplify the ridge to its east across the northern Pacific. Further south, a shortwave perturbation will pivot around the aforementioned longwave trough, traversing the Great Lakes while adding vorticity to the entire envelope. As mentioned in subsequent discussions, even with the cutoff low, we are looking at a mild to even slightly warmer than average week given the strong ridge to our north and high June sun angle. No need to give up on summer by any means with highs in the mid to upper 80s Monday through Thursday. The major effect of this low will mostly be in its triggering of afternoon showers and thunderstorms given cool mid-level air. This will be maximized Wednesday as the center of the 500 mb closed low moves directly overhead, or nearest to us for that matter. Long range guidance including the EC and GFS are coming into agreement that convection will be maximized Wednesday. Most of us will take what we can get as climate sites are still running a few inches below normal for rainfall this year so far. Again, while not a washout pattern, this will yield some chances for rain Tuesday, Wednesday, and Thursday afternoons. Model solutions diverge Thursday onward with exactly how the pattern will readjust and how the low will exit our stage. A shortwave perturbation looks to ride around the ridge across central Canada, amplifying as it pushes eastward toward the Canadian Maritimes within a strengthening mid-level jet. A surface low, driven by this feature, will push a cold front southward as it strengthens in the form of a back door cold front (moving more equatorward than zonally). This looks to kick our cut-off fiend off to sea. Thursday and Friday look to trend warmer with highs near 90 across the urban corridor and Coastal Plain as the center of the mid-level low finally pushes east. Little more can be resolved at this time regarding timing and rainfall with this front. The GFS appears to be the wetter of the solutions compared to the EC. There is potential that this front could hang up over the Mid-Atlantic as it turns stationary, but not enough congruency exists at this point. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Mainly VFR. There is a chance of afternoon and early evening showers and thunderstorms. We have included a TEMPO for a couple of hours this afternoon/evening around the best timing for each TAF site. If thunderstorms do occur, they may lead to locally lower conditions and gusty winds. Southwest to west wind 5 to 10 knots. Medium confidence. Tonight...A chance of showers and thunderstorms in the early evening, otherwise mainly VFR. West wind less than 10 knots, becoming northwest. Medium confidence. Outlook... Monday...VFR conditions expected with northwesterly winds slowly veering northerly from 5 to 10 knots. High confidence. Tuesday...Mostly VFR conditions expected, with chances for restrictions with scattered showers and thunderstorms. Light easterly winds from 5 to 10 knots. Medium confidence. Wednesday...VFR conditions with best chances for scattered afternoon showers and thunderstorms. Variable winds from 5 to 10 knots. Moderate confidence. Thursday...VFR conditions expected with afternoon showers and thunderstorms with northwesterly winds from 5 to 10 knots. Low confidence. Friday...VFR with sub-VFR restrictions associated with afternoon showers and thunderstorms. Northerly winds from 5 to 10 knots with gusts to 15 knots, especially along the coast. Low confidence. && .MARINE... A southwest wind 5 to 10 knots this morning is expected to increase to 10 to 15 knots for this afternoon and evening, before becoming northwest and falling back to 5 to 10 knots overnight. Wave heights on our ocean waters are expected to range from 2 to 3 feet. Waves on Delaware Bay should be 2 feet or less. knots. Outlook... Monday...Northerly winds slowly turning easterly and even southeasterly into the afternoon from 10 to 15 knots. Seas ranging from 1 to 3 feet. Tuesday...Easterly winds from 5 to 10 knots with gusts from 15 to 20 knots in the afternoon hours. Seas ranging from 1 to 3 feet. Wednesday...Southerly winds from 5 to 10 knots with gusts to 15 knots. Seas ranging from 1 to 3 feet. Thursday...Similar to Wednesday with southerly winds from 5 to 10 knots with gusts to 15 knots in the afternoon. Seas ranging from 1 to 3 feet. Friday...Northwesterly winds turning easterly into the afternoon from 5 to 10 knots with gusts from 15 to 20 knots. Seas ranging from 1 to 3 feet. Rip Currents... A south southwest wind at 5 to 15 MPH is expected for today. The wind should be from the northwest and north at 5 to 10 MPH on Monday morning, becoming onshore in the afternoon. Breaking waves are forecast to be 2 feet or less on both days. As a result, there is a low risk for the development of dangerous rip currents along the coasts of Delaware and New Jersey. && .EQUIPMENT... The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA (WNG704) remains off the air until further notice due to damage to the antenna during the June 3 Derecho. The NOAA Weather Radio All Hazards broadcast from Allentown, PA (WXL39) remains off the air due to a mechanical failure and is awaiting parts for repair. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Davis Near Term...Iovino/Robertson Short Term...Iovino Long Term...Davis Aviation...Davis/Iovino/Robertson Marine...Davis/Iovino Equipment...
Hazardous Weather Outlook National Weather Service Mount Holly NJ 514 AM EDT Sun Jun 28 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-290915- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 514 AM EDT Sun Jun 28 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Scattered thunderstorms during the afternoon and early evening may be accompanied by locally strong wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ANZ430-431-450>455-290915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 514 AM EDT Sun Jun 28 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. Scattered thunderstorms during the afternoon and early evening may be accompanied by locally strong wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
839 AM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG FLEMINGTON 40.51N 74.86W
06/27/2020 HUNTERDON NJ UTILITY COMPANY
DOWNED TREE LIMBS AND POWER LINES NEAR
FLEMINGTON. TIME ESTIMATED FROM RADAR.
&&
CMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 AM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 WSW BETHLEHEM TWP 40.65N 75.34W
06/27/2020 NORTHAMPTON PA UTILITY COMPANY
DOWNED POWER LINES NEAR GREENLEAF STREET.
TIME ESTIMATED FROM RADAR.
&&
CMSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 AM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 WSW BETHLEHEM TWP 40.65N 75.34W
06/27/2020 NORTHAMPTON PA UTILITY COMPANY
DOWNED POWER LINES NEAR GREENLEAF STREET.
TIME ESTIMATED FROM RADAR.
0316 PM TSTM WND GST BETHLEHEM TWP 40.66N 75.33W
06/27/2020 M60 MPH NORTHAMPTON PA TRAINED SPOTTER
1.56 INCHES OF RAIN.
0318 PM TSTM WND DMG SALISBURY TWP 40.59N 75.42W
06/27/2020 LEHIGH PA UTILITY COMPANY
DOWNED TREES AND WIRES NEAR SALISBURY ROAD.
TIME ESTIMATED FROM RADAR.
0322 PM TSTM WND DMG 4 W ALLENTOWN 40.60N 75.54W
06/27/2020 LEHIGH PA UTILITY COMPANY
DOWNED TREES AND POWER LINES NEAR CONGRESS
STREET. TIME ESTIMATED FROM RADAR.
0322 PM TSTM WND DMG 2 W ALLENTOWN 40.61N 75.51W
06/27/2020 LEHIGH PA UTILITY COMPANY
DOWNED TREES AND WIRES NEAR KURTZ STREET.
TIME ESTIMATED FROM RADAR.
0325 PM TSTM WND DMG ALLENTOWN 40.60N 75.47W
06/27/2020 LEHIGH PA LAW ENFORCEMENT
TREE DOWN ON READING ROAD. TIME ESTIMATED
FROM RADAR.
0327 PM TSTM WND DMG 1 E EMMAUS 40.54N 75.47W
06/27/2020 LEHIGH PA UTILITY COMPANY
DOWNED TREES AND POWER LINES NEAR WOODFERN
DRIVE. TIME ESTIMATED FROM RADAR.
0327 PM TSTM WND DMG ALLENTOWN 40.60N 75.47W
06/27/2020 LEHIGH PA PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
ALLENTOWN. TREE DOWN ON HAMILTON BLVD IN
ALLENTOWN. TIME ESTIMATED FROM RADAR.
0327 PM TSTM WND DMG 4 W ALLENTOWN 40.61N 75.54W
06/27/2020 LEHIGH PA PUBLIC
CORRECTS TIME OF PREVIOUS TSTM WND DMG
REPORT FROM 4 W ALLENTOWN. TREE DOWN ON
AMHERST ROAD.
0329 PM TSTM WND DMG 1 SSW SALISBURY TWP 40.57N 75.43W
06/27/2020 LEHIGH PA UTILITY COMPANY
DOWNED TREES AND POWER LINES NEAR SOUR APPLE
LANE. TIME ESTIMATED FROM RADAR.
0348 PM TSTM WND DMG FLEMINGTON 40.51N 74.86W
06/27/2020 HUNTERDON NJ UTILITY COMPANY
DOWNED TREE LIMBS AND POWER LINES NEAR
FLEMINGTON. TIME ESTIMATED FROM RADAR.
0350 PM HEAVY RAIN RIEGELSVILLE 40.59N 75.19W
06/27/2020 E1.10 INCH BUCKS PA PUBLIC
1.1 INCHES IN LESS THAN ONE HOUR RESULTING
IN STREET FLOODING AND STRANDED VEHICLES.
0350 PM FLOOD RIEGELSVILLE 40.60N 75.19W
06/27/2020 BUCKS PA PUBLIC
STREET AND ROADWAY FLOODING FROM HEAVY RAIN.
0354 PM TSTM WND DMG WERTSVILLE 40.46N 74.78W
06/27/2020 HUNTERDON NJ PUBLIC
TREES DOWN NEAR WERTSVILLE. TIME ESTIMATED
FROM RADAR.
0404 PM TSTM WND DMG 1 NW SKILLMAN 40.42N 74.72W
06/27/2020 SOMERSET NJ PUBLIC
TREE AND WIRES DOWN OVER HOLLOW ROAD.
0414 PM TSTM WND DMG 1 NW HEATHCOTE 40.40N 74.59W
06/27/2020 SOMERSET NJ DEPT OF HIGHWAYS
DOWNED TREE CLOSING NJ ROUTE 27 IN BOTH
DIRECTIONS JUST NORTH OF ROUTE 618. TIME
ESTIMATED FROM RADAR.
0417 PM TSTM WND DMG SOUTH BRUNSWICK 40.40N 74.54W
06/27/2020 MIDDLESEX NJ PUBLIC
TREES AND WIRES DOWN IN SOUTH BRUNSWICK.
TIME ESTIMATED FROM RADAR.
0424 PM TSTM WND DMG 1 S EAST WINDSOR TWP 40.27N 74.54W
06/27/2020 MERCER NJ UTILITY COMPANY
SEVERAL REPORTS OF DOWNED POWER LINES IN THE
EAST WINDSOR TWP AREA. TIME ESTIMATED FROM
RADAR.
0425 PM TSTM WND DMG APPLEGARTH 40.29N 74.47W
06/27/2020 MIDDLESEX NJ PUBLIC
TREES AND WIRES DOWN NEAR ROUTE 33 IN
APPLEGARTH. TIME ESTIMATED BY RADAR.
0428 PM TSTM WND DMG 2 SW OLD BRIDGE 40.34N 74.36W
06/27/2020 MIDDLESEX NJ UTILITY COMPANY
DOWNED TREE AND WIRES NEAR JOHN WALL ROAD.
TIME ESTIMATED FROM RADAR.
0430 PM TSTM WND DMG BAIRDSVILLE 40.24N 74.38W
06/27/2020 MONMOUTH NJ PUBLIC
WIRES DOWN ON LAMB LANE IN MANALAPAN, NJ.
TIME ESTIMATED FROM RADAR.
0436 PM TSTM WND DMG 3 S ENGLISHTOWN 40.25N 74.37W
06/27/2020 MONMOUTH NJ UTILITY COMPANY
DOWNED TREES AND POWER LINES IN VICINITY OF
WOODWARD ROAD NEAR STATE HIGHWAY 33. TIME
ESTIMATED FROM RADAR.
0442 PM TSTM WND DMG WEST FREEHOLD 40.25N 74.30W
06/27/2020 MONMOUTH NJ PUBLIC
TREES AND WIRES DOWN IN THE WEST FREEHOLD
AREA. TIME ESTIMATED FROM RADAR.
0449 PM TSTM WND DMG JERSEYVILLE 40.23N 74.22W
06/27/2020 MONMOUTH NJ PUBLIC
WIRES DOWN ON FAIRFIELD ROAD NEAR ROUTE 33.
TIME ESTIMATED FROM RADAR.
0456 PM TSTM WND DMG 1 SSW RED BANK 40.34N 74.08W
06/27/2020 MONMOUTH NJ UTILITY COMPANY
DOWNED TREES AND POWER LINES NEAR SHREWSBURY
AVENUE AND BANK STREET. TIME ESTIMATED FROM
RADAR.
0501 PM TSTM WND DMG BRICK 40.01N 74.15W
06/27/2020 OCEAN NJ PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
BRICK. TREE DOWN IN BRICK, REPORTED ON
SOCIAL MEDIA WITH PICTURE. TIME ESTIMATED
FROM RADAR.
0501 PM TSTM WND DMG MANASQUAN 40.13N 74.05W
06/27/2020 MONMOUTH NJ PUBLIC
WIRES DOWN IN MANASQUAN. TIME ESTIMATED FROM
RADAR.
0505 PM TSTM WND DMG 1 SW BETTERTON 39.36N 76.07W
06/27/2020 KENT MD DEPT OF HIGHWAYS
DEBRIS ON MD ROUTE 292 AT HOWELL POINT ROAD.
TIME ESTIMATED FROM RADAR.
0505 PM TSTM WND DMG BETTERTON 39.37N 76.06W
06/27/2020 KENT MD 911 CALL CENTER
TREES DOWN IN BETTERTON. TIME ESTIMATED FROM
RADAR.
0505 PM MARINE TSTM WIND 1 ENE MANASQUAN 40.13N 74.03W
06/27/2020 M52 MPH ANZ450 NJ MESONET
NJ WEATHERNET SITE NJ52.
0512 PM MARINE TSTM WIND MANTOLOKING 40.04N 74.05W
06/27/2020 M43 MPH ANZ451 NJ MESONET
HADS SENSOR.
0534 PM TSTM WND DMG 3 SW LAKEWOOD TWP 40.05N 74.25W
06/27/2020 OCEAN NJ UTILITY COMPANY
DOWNED POWER LINES NEAR WHITESVILLE ROAD.
TIME ESTIMATED FROM RADAR.
0543 PM TSTM WND DMG CHESTERTOWN 39.20N 76.12W
06/27/2020 KENT MD DEPT OF HIGHWAYS
DEBRIS ON MD 446 SOUTH AT WHISPERING PINES
LANE. TIME ESTIMATED FROM RADAR. THIS
CORRECTS THE TIME OF THE EVENT CONTAINED IN
THE PREVIOUS REPORT.
0548 PM TSTM WND DMG LANGFORD 39.18N 76.14W
06/27/2020 KENT MD UTILITY COMPANY
SEVERAL REPORTS OF TREES AND POWER LINES
DOWN ALONG BROAD NECK ROAD AND NEAR ISLAND
POINT. TIME BASED ON UTILITY COMPANY
REPORTS.
0640 PM MARINE TSTM WIND 1 NNW FORTESCUE 39.25N 75.18W
06/27/2020 M59 MPH CUMBERLAND NJ MESONET
GUST OF 59 MPH MEASURED AT NEW JERSEY NET
STATION 67.
0739 PM MARINE TSTM WIND 2 SSW SEASIDE PARK 39.91N 74.09W
06/27/2020 M43 MPH OCEAN NJ PUBLIC
0743 PM MARINE TSTM WIND 2 SSW SEASIDE PARK 39.91N 74.09W
06/27/2020 M55 MPH ANZ451 NJ MESONET
&&
CMS/JEO/JJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1145 AM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 1 WSW PARLIN 40.46N 74.33W
06/27/2020 MIDDLESEX NJ UTILITY COMPANY
TREES AND WIRES DOWN NEAR WASHINGTON ROAD.
TIME ESTIMATED FROM RADAR.
&&
CMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1147 AM EDT SUN JUN 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MANASQUAN 40.12N 74.05W
06/27/2020 MONMOUTH NJ UTILITY COMPANY
DOWNED TREES AND WIRES NEAR MINERVA AVENUE.
TIME ESTIMATED FROM RADAR.
&&
CMSSpecial Weather Statement
National Weather Service Mount Holly NJ
115 PM EDT Sun Jun 28 2020
NJZ001-281745-
Sussex-
115 PM EDT Sun Jun 28 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUSSEX COUNTY...
At 115 PM EDT, a strong thunderstorm was located over Port Jervis,
moving east at 20 mph.
Wind gusts up to 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Montague, Hamburg, Sussex, High Point, Pellettown, Highland Lake,
Vernon Valley and Hainesville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4123 7442 4121 7439 4116 7441 4112 7447
4119 7488 4120 7488 4128 7484 4132 7479
4133 7476 4135 7475 4135 7472 4136 7470
TIME...MOT...LOC 1715Z 285DEG 17KT 4134 7474
FitzsimmonsThe Binghamton radar (KBGM), 143 km away, was scanning. The volume nearest the first event began at 17:31 UTC.
9 thunderstorm wind, 3 hail. Local standard time, as filed.
Dime to nickle size hail on river road in Montague. Time estimated from radar.
Social media video showing hail the size of ping pong balls right on the NY/NJ state border at Montague. Time estimated from radar.
Several reports of power lines down and power outages in the Vernon Valley area northwest of Wawayanda State Park. Time estimated from radar.
Power outages in Montville. Time estimated from radar.
Widespread power outages reported southeast of Boonton. Time estimated from radar.
Several reports of downed power lines near Lincoln Park. Time estimated from radar.
Downed power lines reported near Pequannock River Park. Time estimated from radar.
Dime to nickle size hail reported by a CoCoRaHS observer near Denville.
Downed power lines in the area of Crane Road near Denville. Time estimated from radar.
Widespread power outages reported near Troy Hills. Time estimated from radar.
Widespread power outages reported around Lake Hiawatha. Time estimated from radar.
Downed tree on Interstate 280 westbound ramp Exit 1W. Ramp Closed. Time estimated from radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2020Every state in 2020This day in weather historyWarnings in New Jersey, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 890100, 890101, 890010, 890012, 890015, 890017, 890019, 890102, 890021, 890022, 890033, 890036.